Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Itchy rash in the genital area. Yeast infection diagnosed. Taking antibiotics for urinary bladder infection. Suggestions?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
I have an itchy (very) rash in the genital area. my doctor and a health clinic doctor diagnosed this as a yeast infection after I had taken antibiotics for a bladder infection. this is NOT what I have. they have given me prescriptions for various creams but nothing is working. on the assumption they may be right and I may be wrong, I have tried MONISTAT -both the cream and the suppository. still nothing!! what on earth do I have???
Posted Mon, 21 May 2012 in Skin Hair and Nails
Answered by Dr. Rohit Batra 13 hours later

Thanks for your query.

Genital area is most commonly affected by fungal infections. It is associated with itching and whitish discharge or maceration at times.

Creams and suppositories are not effective all the time and oral antifungal like fluconazole, itraconazole, etc., need to be prescribed for a complete eradication of the infection. Itching if intense can be taken care with antihistamines. Your treating physician can prescribe these drugs.

If there is a doubt regarding the diagnosis, "KOH preparation" using the sample of discharge, scrapings from the affected region can be done to ascertain the infection.

Hope this answers your query. Let me know if you have any other concerns.


Dr.Rohit Batra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor